CSN Login
Members Online: 10

The chemo

undertreatment2012
Posts: 126
Joined: Mar 2012

I was just told by a friend who went through this, her last treatment was in March, that she developed floaters and flashes in her eyes. The opthamologist told her the meds could cause torn retina's and if not treated right away of course will cause blindness, and sometimes retinal repair is necessary. UGH!!! Not one professional person told me this, nor was it in any of my booklets to read. I already have slight tears in my retina they have kept a close watch on.
I fired my Oncologist and will see someone new on the 18th. Pray that I like her and finally get some answers, because I am telling you, I just about to give up on all of it and see what happens.
signed, DISGUSTED

debrajo's picture
debrajo
Posts: 770
Joined: Sep 2011

Hold on, dear! Floaters are also a beginning sign of age-induced cataracs(just had an eye exam and was told this). I've never been told this or read this before either. Chemo does so many things to different one's of us. I developed vertigo, which I never had before, it excellerated the bone deteriation in my hips and one ankle. All just part and parcel of what we have to endure to stay alive. Hope you do like your dr. and can get some straight answers from her. I have a really good dr. and a team of dr.'s on staff, but I think they take a course in med school in how to avoid answering questions! Still have unanswered question...and always will. Hope it works out for you and please post again when you do get answers because I would like to educate myself as much as possible. Best, Debrajo

Marnel's picture
Marnel
Posts: 41
Joined: Mar 2012

I have had a big floater in my right eye for 2 years and was told by my eye doc that it is the normal part of aging (I was 48 at the time). It seems to be getting worse and also having the flashes. I just made an appt. with an eye surgeon at my local laser eye clinic. I'm hoping a surgeon tells me it's normal. My mom had both retinas detach when she was 19.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

You have to fight with all you have so please never give up, as for the floaters and flashes I have them all the time it is a precurser to a migraine head ache. Ask your friend if she get head ache after she has the floaters and flashes I would be suprised if she said no. We always have to make sure and keeping an eye on it is a good thing but don't get scared yet it really could just be a migriane.

Love, Hugs, and Prayers
Anne

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

like things I sometimes see out of the corner of my eyes the week after chemo is the result of reduced red blood cells. He said that the eye recieves blood flow from the nose side of the eye out to the sides. He has been through chemo for a brain tumor and is so very supportive.

I'm so very sorry that you're having such a rough time and I hope your new ONC will be able to give you answers. Unfortunately, some ONCs are great technicians but they lack the ability to communicate. I think we all know what it's like to feel digusted.... disgusted with lack of control, discouraged by treatments that feel worse than the disease, the feeling that sometimes the ONCs are guessing and treating us by trial and error... ugh.
((((HUGS)))) Maria

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network